Back to Journals » Clinical Pharmacology: Advances and Applications » Volume 3

A case of cephalothin-associated urolithiasis

Authors Lim IW, Stride P, Horvath RL

Published 28 February 2011 Volume 2011:3 Pages 1—3

DOI https://doi.org/10.2147/CPAA.S16516

Review by Single anonymous peer review

Peer reviewer comments 2


Ivan WM Lim1, Peter JO Stride1,2, Robert L Horvath3
1Department of Medicine, Redcliffe Hospital, Redcliffe, Queensland, Australia; 2University of Queensland School of Medicine, Redcliffe, Queensland, Australia; 3Infectious Diseases Department, Prince Charles Hospital, Brisbane, Queensland, Australia

Abstract: We present a case of osteomyelitis requiring prolonged intravenous cephalothin complicated by symptomatic calcium oxalate urocalculi formation. Patients on long-term ß-lactam antibiotics with lower urinary tract symptoms may have urolithiasis rather than a urinary tract infection.

Keywords: urolithiasis, urinary tract infection, cephalothin

Creative Commons License This work is published and licensed by Dove Medical Press Limited. The full terms of this license are available at https://www.dovepress.com/terms.php and incorporate the Creative Commons Attribution - Non Commercial (unported, v3.0) License. By accessing the work you hereby accept the Terms. Non-commercial uses of the work are permitted without any further permission from Dove Medical Press Limited, provided the work is properly attributed. For permission for commercial use of this work, please see paragraphs 4.2 and 5 of our Terms.

Download Article [PDF]  View Full Text [HTML][Machine readable]